Alert archive / Massachusetts / Frost Advisories in 2017
Frost Advisory 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Oct 16, 2017, 4:16 AM EDT for 8 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Kent County, Providence County, Washington County, Rhode Island. It took effect at Oct 17, 2017, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 17, 2017, 3:00 AM EDT
- Expired
- Oct 17, 2017, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS71 KBOX 160816 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 416 AM EDT Mon Oct 16 2017 CTZ002>004-MAZ005-006-009>014-017-018-020-021-026-RIZ001-003-006- 161630- /O.NEW.KBOX.FR.Y.0004.171017T0700Z-171017T1200Z/ Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Western Kent RI-Washington RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Framingham, Lowell, Lawrence, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Coventry, West Greenwich, Narragansett, and Westerly 416 AM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... The National Weather Service in Taunton has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EDT Tuesday. * Location...Most of northern Connecticut, most of Massachusetts away from the immediate coast except for north central and northwest Massachusetts, as well as northern and western Rhode Island. * Temperatures...falling to the lower to mid 30s. * Timing...during the early morning hours on Tuesday. * Impacts...Any sensitive outdoor plants may be damaged or killed if left unprotected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
4 follow-up statements
774 WWUS71 KBOX 161337 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 937 AM EDT Mon Oct 16 2017 CTZ002>004-MAZ005-006-009>014-017-018-020-021-026-RIZ001-003-006- 162145- /O.CON.KBOX.FR.Y.0004.171017T0700Z-171017T1200Z/ Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Western Kent RI-Washington RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Framingham, Lowell, Lawrence, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Coventry, West Greenwich, Narragansett, and Westerly 937 AM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... * Location...Most of northern Connecticut, most of Massachusetts away from the immediate coast except for north central and northwest Massachusetts, as well as northern and western Rhode Island. * Temperatures...In the lower to mid 30s. * Timing...during the early morning hours on Tuesday. * Impacts...Any sensitive outdoor plants may be damaged or killed if left unprotected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
694 WWUS71 KBOX 161951 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 351 PM EDT Mon Oct 16 2017 CTZ002>004-MAZ005-006-009>014-017-018-020-021-026-RIZ001-003-006- 170400- /O.CON.KBOX.FR.Y.0004.171017T0700Z-171017T1200Z/ Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Western Kent RI-Washington RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Framingham, Lowell, Lawrence, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Coventry, West Greenwich, Narragansett, and Westerly 351 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... * Location...Most of northern Connecticut, most of Massachusetts away from the immediate coast except for north central and northwest Massachusetts, as well as northern and western Rhode Island. * Temperatures...In the 30s. * Timing...during the early morning hours on Tuesday. * Impacts...Any sensitive outdoor plants may be damaged or killed if left unprotected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
431 WWUS71 KBOX 170119 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 919 PM EDT Mon Oct 16 2017 CTZ002>004-MAZ005-006-009>014-017-018-020-021-026-RIZ001-003-006- 170930- /O.CON.KBOX.FR.Y.0004.171017T0700Z-171017T1200Z/ Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Western Kent RI-Washington RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Framingham, Lowell, Lawrence, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Coventry, West Greenwich, Narragansett, and Westerly 919 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... * Location...Interior southern New England, except for north central and northwest Massachusetts. * Temperatures...Low to mid 30s. * Timing...Early Tuesday morning. * Impacts...Frost may damage or kill seasonal outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover any seasonal plants, or bring them indoors if possible. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
933 WWUS71 KBOX 170657 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 257 AM EDT Tue Oct 17 2017 CTZ002>004-MAZ005-006-009>014-017-018-020-021-026-RIZ001-003-006- 171200- /O.CON.KBOX.FR.Y.0004.171017T0700Z-171017T1200Z/ Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Western Kent RI-Washington RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Framingham, Lowell, Lawrence, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Coventry, West Greenwich, Narragansett, and Westerly 257 AM EDT Tue Oct 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Location...Interior southern New England, except for north central and northwest Massachusetts. * Temperatures...In the low to mid 30s. * Timing...Early this morning. * Impacts...Frost may damage or kill seasonal outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover any seasonal plants, or bring them indoors if possible. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:56 AM EDT, 20 minutes earlier.
Area forecast discussion, Oct 16, 3:56 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
356 AM EDT Mon Oct 16 2017
.SYNOPSIS...
A strong cold front sweeps across the region early this morning and
is accompanied by scattered showers, then moves offshore later this
morning/early afternoon. Behind the front, it turns sharply cooler
and brisk this afternoon with temperatures then dropping down close
to freezing by daybreak Tuesday. Gradual warm up begins Wednesday
and continues into the weekend. After this mornings showers, dry
weather prevails the remainder of the workweek and likely through
the weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
145 AM Update...
Cold front crossing N central and W Mass into N central CT at
05Z. Winds have shifting to NW from KORE-KCEF-KBDL with sct -SHRA
reported from NE and central Mass into N central through SW CT.
Dewpts have dropped to the mid-upper 50s across the northern
Berkshires into SW NH. Will continue to monitor for potential of
gusty W-NW winds as front passes through the pre dawn hours.
Could see brief gusts up to around 35-40 mph.
Showers are progressing steadily SE as seen on latest NE
regional 88D radar imagery. 00Z GFS appears to be in track with
frontal timing at this point. Will see more patchy showers move
into W CT from the lower Hudson Valley, while the showers
further E may pick up a bit as the front approaches the S coast,
allowing more moisture to be fed ahead of the front over the
next few hours. Appears to be covered pretty well on the latest
forecast update.
Previous Discussion...
Gusty SW winds continue along the southern near shore waters.
Gusts up to 32 kt at KEWB, 34 kt at KFMH and 32 kt at KPVC, with
a peak wind of 35 kt at KPYM and 31 kt at KCQX. Also noting
gusts to around 30 kt across portions of E Mass into RI, so very
good low level mixing continues this evening. Ahead of the
front, temps running in the 60s to around 70, mildest across E
Mass.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Today...
A few left over showers will be possible across the far SE New
England coast during the first part of Monday morning. Otherwise,
expect some strato-cumulus to work into the region in the cool
advection pattern but will also see some peeks of sunshine.
Temperatures late Monday morning and afternoon will mainly be in
the upper 50s to the lower 60s, but a bit cooler in the higher
terrain. Northwest wind gusts of 20 to 30 mph will make it feel
chilly compared to our recent mild weather.
Tonight...
High pressure will build in from the west allowing winds to
gradually diminish, except across the southeast New England
coast. Cool airmass in place should allow overnight low temps to
drop to around 30 to the lower 30s in the normally coolest
outlying locations. Some frost/freeze headlines will likely be
needed where the growing season is technically still in place.
Lastly, it will be milder across the Cape/Nantucket as NNW winds
will result in ocean effect cloudiness and holding low temps in
the 40s. 850T to seas surface temperature differential around
20C may even yield an isolated shower or two.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
355 AM update...
* Highlights...
- Warmer than normal this period with highs in the 70s Thu-Sat-Sun
- Dry weather through the workweek and likely into the weekend
* Synoptic Overview...
Several low amplitude northern stream short waves ride the
Canadian/US border this period. Given the lack of amplitude each
trough is moisture starved. Thus very little if any sensible weather
across southern New England this period with each short wave passage
just providing a wind shift and a reinforcing surge of dry air.
Tuesday night...
Not as cool as Mon night as the high moves south of New England with
low level WAA commencing as winds become WSW. Seasonably cool with
lows 35-40, except in the 40s urban areas, high terrain, Cape &
Islands. Dry weather prevails.
Wednesday...
Real nice day with 1028 mb high south of New England providing low
level westerly flow advecting 925 mb temps of +11C across the
region. This will support highs 65-70. Mild temps will be
accompanied by light WSW winds and model RH cross sections
suggesting lots of sunshine.
Thursday...
Next short wave trough moves across the northern Great Lakes into
southern Ontario and Quebec. Good low level WAA ahead of this
feature with 925 mb temps warming to +14C here in southern New
England. These warm temps aloft combined with modest WSW surface
winds and mostly sunny conditions will support highs in the low 70s
away from the south coast. No precip expected, just a dry frontal
passage given the lack of moisture associated with northern stream
short wave. It will turn breezy as pres gradient tightens ahead of
trough. Model soundings suggest SW winds gusting up to 25-30 mph.
Friday...
Not much thermal change in the post frontal airmass with 925 mb
temps only cooling off to about +11C to +12C. High pres over the OH
valley provides a well mixed blyr across New England with NW surface
winds. This combination along with mostly sunny conditions will
support highs 65-70. Another real nice day especially by late Oct
standards.
Next Weekend...
Subtropical ridge builds over the southeast states into the Mid
Atlantic region providing dry weather along with unseasonably warm
temperatures here with highs well into the 70s especially Sunday.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...High confidence.
Through 12Z...
CIGS have been gradually rising across most of the region with
some IFR CIGS lingering across the immediate S coast, Cape Cod
and the islands at 05Z, with mainly VFR VSBYS. Will see slowly
improving CIGS as cold front passes, though sct -SHRA may bring
brief MVFR VSBYS. Winds quickly shift to W-NW and may briefly
gust up to around 35 kt. Cold front should push to our just off
the S coast by around 12Z.
Today...
Sct -SHRA across S coastal areas move offshore by midday,
though a few may linger into early afternoon along the immediate
S coast and the islands. Any leftover patchy MVFR VSBYS will
improve by midday. SW winds shift to NW as front passes. Gusts
around 20 to 25 kt.
Tonight...
Patchy SCT-BKN VFR clouds linger across Cape Cod, KACK and KMVY
early, then should push offshore. N-NW wind gusts up to 20-25
kt along the immediate coast through around midnight, lingering
through the night across Cape/Islands.
Tuesday...
VFR with mostly clear to clear skies. N wind gusts up to around
20 kt across Cape/Islands Tue morning, then diminish.
KBOS Terminal...SW wind gusts up to 25 kt through around 09Z,
then will shift to W-NW with brief gust up to 30 kt possible as
cold front passes. MVFR CIGS through around 09Z-10Z, then
improve to VFR. May see some NW wind gusts up to around 20 kt
early tonight.
KBDL Terminal...N-NW winds around 10-15 kt, may gust up to 20 kt
through 09Z. Sct -SHRA push S of the terminal with MVFR
CIGS/VSBYS improving to VFR. Expect N-NW wind 10-15 kt into this
evening, then slowly diminishing after 04Z tonight.
Outlook /Tuesday Night through Friday/...high confidence.
355 AM update...
VFR, dry runways and good vsbys. WSW winds may approach 25 kt Thu.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...High confidence.
Through 12Z...
SW winds gusting up to 25-30 kt will continue overnight, with
brief gale force gusts across the southern near shore waters
especially Buzzards Bay, Vineyard Sound and Nantucket Sound as
well as the eastern open waters through around 09Z or so, then
diminish. Small crafts continued for all waters. Scattered
showers move across the waters ahead and with the cold front.
Winds quickly shift to W-NW with the frontal passage mainly
across the eastern waters around 09Z-11Z. Local visibility
restrictions in showers and patchy fog through daybreak.
Today and Tonight...
Behind the cold front, NW gusts 20 to 30 kts, especially over
the open waters. Strongest winds immediately behind the front
and then Tonight with colder air aloft building S over the warm
waters. SMALL CRAFT ADVISORIES may need to be extended.
Outlook /Tuesday Night through Friday/...Moderate confidence.
355 AM update...
Overall quiet/tranquil boating weather by mid to late October
standards. Only potential issue will be Thu when WSW winds may gusts
up to 25 kt near shore ahead of an approaching weak/dry cold front.
Otherwise good vsby and dry weather through the period.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Frost Advisory from 3 AM to 8 AM EDT Tuesday for CTZ002>004.
MA...Frost Advisory from 3 AM to 8 AM EDT Tuesday for MAZ005-006-
009>014-017-018-020-021-026.
RI...Frost Advisory from 3 AM to 8 AM EDT Tuesday for RIZ001-003-
006.
MARINE...Small Craft Advisory until noon EDT today for ANZ231>235-237-
251.
Small Craft Advisory until 8 AM EDT this morning for ANZ230-
236.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ250-254>256.
&&
SYNOPSIS...Nocera
NEAR TERM...EVT
SHORT TERM...Frank
LONG TERM...Nocera
AVIATION...Frank/Nocera/EVT
MARINE...Frank/Nocera/EVTHazardous weather outlook, Oct 15, 7:47 PM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 747 PM EDT Sun Oct 15 2017 CTZ002-003-MAZ002-003-008>011-170000- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 747 PM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for Northern Connecticut and Western Massachusetts. .DAY ONE...Tonight. A brief period of 35 to 45 mph wind gusts are possible across Western Massachusetts and Northern Connecticut between 10 pm and 2 am. This may result in a few weakened trees being knocked down along with a couple downed tree limbs and isolated power outages possible. Otherwise generally westerly wind gusts of around 30 to 35 mph are forecast as a cold front sweeps the region overnight. Again, there is the possibility of downed tree limbs and isolated power outages possible .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday Night into Tuesday Morning... Aside from NW Massachusetts where the growing season has concluded, frost and/or freeze headlines are likely given forecast temperatures around the low to mid 30s. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ234-CTZ004-MAZ004>007-012>024-026-RIZ001>008-170000- Buzzards Bay-Windham CT-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 747 PM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for Northeast Connecticut, Central, Eastern, and Southeastern Massachusetts, and all of Rhode Island. .DAY ONE...Tonight. Westerly wind gusts of around 30 to 35 mph, as high as 40 mph, are forecast as a cold front sweeps the region overnight into Monday morning. With these winds there is the possibility of downed tree limbs and isolated power outages possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday Night into Tuesday Morning... Aside from NW Massachusetts where the growing season has concluded, frost and/or freeze headlines are likely given forecast temperatures around the low to mid 30s. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>233-235>237-250-251-254>256-170000- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 747 PM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. There is the risk of westerly gales overnight into Monday morning across all waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday morning... Westerly gales may linger for the early morning hours across all waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Oct 15, 10:57 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1057 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM NON-TSTM WND DMG ORLEANS 41.79N 70.00W
10/15/2017 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON HERITAGE ROAD
0821 PM NON-TSTM WND DMG FALMOUTH 41.55N 70.61W
10/15/2017 BARNSTABLE MA AMATEUR RADIO
BETWEEN THE ICE ARENA AND ROUTE 28 ... LARGE TREE
BRANCH DOWN IN THE ROAD
0845 PM NON-TSTM WND DMG MILTON 42.24N 71.08W
10/15/2017 NORFOLK MA AMATEUR RADIO
ALONG RANDOLPH AVENUE NORTHBOUND AFTER NEWCOMB STREET
... TREE BRANCH DOWN IN RIGHT LANE
0955 PM NON-TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
10/15/2017 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ALONG CARLSON ROAD
1020 PM NON-TSTM WND DMG WESTPORT 41.67N 71.10W
10/15/2017 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN ON WHITE OAK RUN
1037 PM NON-TSTM WND DMG WAREHAM 41.75N 70.72W
10/15/2017 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON MAIN STREET
&&
BDS/EVTSpecial weather statement, Oct 15, 11:24 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1124 PM EDT SUN OCT 15 2017
MAZ002-003-008>010-160415-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
1124 PM EDT SUN OCT 15 2017
...A line of gusty showers in northwestern Hampshire...central
Franklin and northwestern Hampden Counties...
At 1123 PM EDT, Doppler radar was tracking a line of gusty showers
along a line extending from East Windsor to near Philmont. Movement
was east at 25 mph.
Winds in excess of 40 mph may accompany these storms.
Locations impacted include...
Amherst, Northampton, Hadley, Sunderland, Hatfield, Williamsburg,
Huntington, Conway, Leverett, Shutesbury, Ashfield, Westhampton,
Whately, Chester, Pelham, Blandford, Chesterfield, Worthington,
Goshen and Cummington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Winds may be strong enough to produce minor damage, such as a few
downed branches.
&&
LAT...LON 4239 7305 4238 7301 4251 7297 4252 7296
4242 7238 4218 7302 4227 7300 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0323Z 290DEG 23KT 4247 7296 4221 7366
NoceraLocal storm report, Oct 16, 12:19 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1219 AM EDT MON OCT 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM NON-TSTM WND DMG ORLEANS 41.79N 70.00W
10/15/2017 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON HERITAGE ROAD
0821 PM NON-TSTM WND DMG FALMOUTH 41.55N 70.61W
10/15/2017 BARNSTABLE MA AMATEUR RADIO
BETWEEN THE ICE ARENA AND ROUTE 28 ... LARGE TREE
BRANCH DOWN IN THE ROAD
0845 PM NON-TSTM WND DMG MILTON 42.24N 71.08W
10/15/2017 NORFOLK MA AMATEUR RADIO
ALONG RANDOLPH AVENUE NORTHBOUND AFTER NEWCOMB STREET
... TREE BRANCH DOWN IN RIGHT LANE
0955 PM NON-TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
10/15/2017 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ALONG CARLSON ROAD
1020 PM NON-TSTM WND DMG WESTPORT 41.67N 71.10W
10/15/2017 BRISTOL MA AMATEUR RADIO
LARGE BRANCH DOWN ON WHITE OAK RUN
1037 PM NON-TSTM WND DMG WAREHAM 41.75N 70.72W
10/15/2017 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON MAIN STREET
1105 PM NON-TSTM WND DMG HARWICH 41.69N 70.07W
10/15/2017 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON HEADWATERS DRIVE NEAR THE WINGATE
1110 PM NON-TSTM WND DMG CHARLEMONT 42.63N 72.88W
10/15/2017 FRANKLIN MA AMATEUR RADIO
TELEPHONE POLE AND WIRES DOWN ON ZOAR ROAD
&&
BDS/EVTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:24 PM EDT | Special Weather Statement | BOX | Hampshire | 51 min |
| Oct 16, 3:43 PM EDT | Small Craft Advisory | BOX | 18 hr |
Nearby
Frost Advisories in Massachusetts, 2017Frost Advisories in Rhode Island, 2017Frost Advisories in Connecticut, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.